Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 14, NWS Birmingham, AL

January 10, 2008Pike County, Alabama

NWS Birmingham, AL issued this tornado warning at Jan 10, 2008, 9:43 PM CST for Pike County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2008, 9:43 PM CST (03:43 UTC)
Expired
Jan 10, 2008, 10:15 PM CST
In force
32 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Pike County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 5:16 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 110343
TORBMX
ALC109-110415-
/O.NEW.KBMX.TO.W.0014.080111T0343Z-080111T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
943 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN PIKE COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 1015 PM CST

* AT 940 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
  ANSLEY...OR 8 MILES NORTH OF LUVERNE...MOVING EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  ANSLEY BY 955 PM CST...
  TROY MUNICIPAL AIRPORT BY 1005 PM CST...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3179 8620 3183 8621 3184 8619 3186 8620
      3190 8618 3197 8619 3198 8608 3197 8600
      3199 8599 3186 8592
TIME...MOT...LOC 0343Z 251DEG 32KT 3184 8624

$$

61
2 follow-up statements
000 
WWUS54 KBMX 110355
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
955 PM CST THU JAN 10 2008

ALC109-110415-
/O.CON.KBMX.TO.W.0014.000000T0000Z-080111T0415Z/
PIKE AL-
955 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
NORTHWESTERN PIKE COUNTY...

AT 954 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ANSLEY...OR ABOUT
12 MILES SOUTH OF MEADVILLE...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  ORION BY 1010 PM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3183 8619 3195 8618 3198 8609 3197 8600
      3198 8599 3198 8598 3197 8598 3190 8594
TIME...MOT...LOC 0355Z 243DEG 33KT 3190 8612

$$

61
000 
WWUS54 KBMX 110403
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1003 PM CST THU JAN 10 2008

ALC109-110415-
/O.CON.KBMX.TO.W.0014.000000T0000Z-080111T0415Z/
PIKE AL-
1003 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR NORTH
CENTRAL PIKE COUNTY...

AT 958 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
ORION...OR ABOUT 11 MILES NORTHWEST OF TROY...MOVING NORTHEAST AT 35
MPH.

THE TORNADO WILL BE NEAR...
  ORION BY 1010 PM CST...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FRIDAY MORNING
FOR SOUTHEASTERN ALABAMA.

LAT...LON 3188 8610 3194 8611 3198 8605 3197 8603
      3197 8600 3198 8599 3192 8595
TIME...MOT...LOC 0403Z 243DEG 33KT 3193 8605

$$

61

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 10, 5:30 PM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Jan 10, 5:30 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 PM CST THU JAN 10 2008

.UPDATE...UPDATED FOR AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT.

COLD FRONTAL BOUNDARY WILL CONTINUE PUSHING THROUGH THE CWA DURING
THE OVERNIGHT HOURS. LATEST TIMING SUGGESTS THAT MUCH OF THE
ACTION WILL WRAP UP BY THE EARLY MORNING HOURS. THE INTENSITY
SHOULD ALSO BEGIN DECREASING BY MIDNIGHT WITH MAINLY A LINE OF
SHOWERS WITH EMBEDDED STRONGER THUNDERSTORMS. PRECIPITATION
AMOUNTS WILL ALSO CONTINUE TO MOUNT THROUGH THE OVERNIGHT WITH
TOTALS OVER AN INCH IN MANY LOCATIONS.

.LONG TERM...FRIDAY THROUGH THURSDAY.

WEATHER BECOMING SOMEWHAT QUIETER THAN TODAY IN THE LONGER TERM.
THE GENERAL SETUP IS A LARGE SCALE RIDGE-TROUGH FLOW ACROSS THE
CONUS. CLOSER TO HOME...SEVERAL SYSTEMS ARE SET TO MAKE A RUN AT
THE AREA. THE FIRST ON SUNDAY STILL APPEARS TO BE ON THE DRY SIDE
WITH THE LOW CENTER FORMING ACROSS THE NORTHERN GULF AND SLIDING
JUST TO OUR SOUTH...MEANWHILE A SHORTWAVE MOVES AT US FROM THE
NORTHWEST. FOR NOW...LOOKS LIKE OUR CWA WILL BE SOMEWHERE IN THE
MIDDLE WITH SHOWERS TO OUR NORTH AND SOUTH. WILL BEAR WATCHING
FROM THE STANDPOINT OF THE TIMING AS IT COULD BE A CLOSE CALL WITH
RESPECT TO FROZEN PRECIP.

THE SECOND SYSTEM ON TUESDAY WILL SLIDE JUST TO OUR NORTH AND ONCE
AGAIN IT APPEARS THAT IT WILL BE ON THE DRIER SIDE. IF THINGS
CHANGE...ESPECIALLY IF THE SYSTEMS DIVES FURTHER SOUTH OR
STRENGTHENS...WE COULD BE LOOKING AT ANOTHER POSSIBILITY OF FROZEN
WEATHER.

FINALLY...A STRONGER PUSH FROM THE UPPER LEVELS WILL BRING
ANOTHER SHOT OF WET WEATHER OUR WAY. THIS SYSTEM LOOKS A BIT MORE
FORMIDABLE AT LEAST UPON FIRST GLANCE. THE TIMING LOOKS TO BE JUST
IN RIGHT FOR THE END OF THE WORK WEEK HEADING INTO THE WEEKEND.

STILL SOME TIME TO WORK OUT THE FINE DETAILS OF EACH OF THESE
THREE PLAYERS IN REGARDS TO TIMING...STRENGTH...AND PRECIP TYPE
AND AMOUNTS.

17/KLAWS

&&

.AVIATION...00Z TAF DISCUSSION.

FRONTAL BOUNDARY CONTINUING TO SLIDE FROM WEST TO EAST.  THE
LOCATION OF THE BOUNDARY AT THE TIME OF WRITING WAS ACROSS THE
STATELINE IN CENTRAL MISSISSIPPI.  THE WINDS AT OUR SITES ARE
GENERALLY FROM THE SOUTH AHEAD OF THE FRONT AND RATHER GUSTY AT
TIMES.  AS THE RAIN AND THUNDERSTORM BANDS PASS OVERHEAD EXPECT
HEAVY RAIN...LIGHTNING...AND GUSTY WINDS.  THE STORMS WILL CONTINUE
TO EFFECT EET...BHM...AND ANB OVER THE NEXT HOUR OR TWO.  MGM AND
TOI SHOULD PREPARE FOR THE ARRIVAL IN THE NEXT HOUR.  BY 4Z TO 6Z
MOST OF THE ACTIVITY WILL BE COMING TO A CLOSE WITH A SCATTERED DECK
AND WINDS SHIFTING AROUND TO THE WEST AND NORTHWEST.

17/KLAWS

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

17/17/17
Hazardous weather outlook, Jan 10, 7:00 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CST THU JAN 10 2008

ALZ011>015-017>050-111230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 PM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A FEW SEVERE THUNDERSTORMS ARE STILL POSSIBLE ACROSS EAST ALABAMA
...GENERALLY SOUTH OF INTERSTATE 59 AND EAST OF INTERSTATE
65...UNTIL MIDNIGHT.  DAMAGING WINDS...AND PERHAPS AN ISOLATED
TORNADO...ARE THE MAIN THREATS.  THE THREAT OF LARGE HAIL HAS
DIMINISHED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
ACROSS EAST ALABAMA WILL BE NECESSARY THROUGH MIDNIGHT.

PENCE

In the hours before

Local storm report, Jan 10, 6:11 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     BIRMINGHAM              33.53N 86.80W
01/10/2008  E50 MPH          JEFFERSON          AL   NWS EMPLOYEE

            IN THE HIGHLAND LAKES AREA.

&&

TG
Local storm report, Jan 10, 6:45 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     3 S ALABASTER           33.18N 86.82W
01/10/2008                   SHELBY             AL   NWS EMPLOYEE

            TREES AND POWERLINES DOWN ON HWY 119 NEAR VETERANS PARK.

&&

TG
Local storm report, Jan 10, 6:55 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     8 S CENTRE              34.04N 85.67W
01/10/2008                   CHEROKEE           AL   EMERGENCY MNGR

            TREE DOWN ON HWY 9 JUST SOUTH OF THE ELLISVILLE
            COMMUNITY.

&&

TG
Local storm report, Jan 10, 7:12 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     MARGARET                33.69N 86.47W
01/10/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES REPORTED DOWN IN THE SOUTHERN PART OF THE
            COUNTY...ON LEVINE AND WOODLAND RIDGE ROADS IN
            MARGARET...CEDAR CREEK ROAD IN ARGO...COUNTY ROAD 33 IN
            ASHVILLE...AND GEORGIA ROAD IN STEELE.

&&

TG
Local storm report, Jan 10, 7:47 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     3 NE HALEYVILLE         34.27N 87.58W
01/10/2008                   WINSTON            AL   EMERGENCY MNGR

            POWERLINES DOWN ALONG COUNTY ROAD 195.

0205 PM     TSTM WND DMG     12 NE HAMILTON          34.26N 87.83W
01/10/2008                   MARION             AL   EMERGENCY MNGR

            TREE DOWN IN SHILOH AREA.

0209 PM     HAIL             GARDENDALE              33.67N 86.80W
01/10/2008  E0.25 INCH       JEFFERSON          AL   TRAINED SPOTTER

0226 PM     HAIL             VERNON                  33.76N 88.11W
01/10/2008  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ABERDEEN ROAD.

0230 PM     TORNADO          VERNON                  33.76N 88.11W
01/10/2008                   LAMAR              AL   EMERGENCY MNGR

            TORNADO CONFIRMED ON THE GROUND NEAR INTERSECTION OF HWY
            18 AND HWY 17. TRACTOR TRAILER OVERTURNED ON HWY 18 WITH
            POWERLINES DOWN.

0235 PM     TORNADO          VERNON                  33.76N 88.11W
01/10/2008                   LAMAR              AL   EMERGENCY MNGR

            *** 1 INJ *** NUMEROUS TREES DOWN AND SEVERAL CARS
            DAMAGED.

0244 PM     TORNADO          7 W VERNON              33.76N 88.24W
01/10/2008                   LAMAR              AL   EMERGENCY MNGR

            TWO HOMES DESTROYED ON COUNTY LAKE ROAD. TWO MORE
            STRUCTURES DESTROYED ON WILLIE GREER ROAD NORTH OF HWY
            18.

0337 PM     TSTM WND DMG     CARROLLTON              33.26N 88.10W
01/10/2008                   PICKENS            AL   EMERGENCY MNGR

            TREE DOWN ALONG HWY 86 WEST.

0345 PM     TSTM WND DMG     GORDO                   33.32N 87.90W
01/10/2008                   PICKENS            AL   EMERGENCY MNGR

            EXTENSIVE STRUCTURE DAMAGE TO A BARN ON COUNTY ROAD 33
            AND NUMEROUS POWER OUTAGES IN THE TOWN...POSSIBLE
            TORNADO.

0355 PM     TSTM WND DMG     6 E TUSCALOOSA          33.24N 87.44W
01/10/2008                   TUSCALOOSA         AL   EMERGENCY MNGR

            ONE TREE DOWN IN THE COTTONDALE AREA.

0408 PM     FUNNEL CLOUD     DEMOPOLIS               32.50N 87.83W
01/10/2008                   MARENGO            AL   FIRE DEPT/RESCUE

            3 SIGHTINGS OF FUNNEL CLOUD BY TRAIN CONDUCTOR, FIRE
            DEPT., AND CITIZEN.

0413 PM     TSTM WND DMG     BELLAMY                 32.45N 88.13W
01/10/2008                   SUMTER             AL   EMERGENCY MNGR

            ONE TREE DOWN.

0421 PM     TORNADO          10 E SAMANTHA           33.41N 87.40W
01/10/2008                   TUSCALOOSA         AL   TRAINED SPOTTER

            TORNADO REPORTED ON THE GROUND IN THE WILEY COMMUNITY.
            DAMAGE TO CHURCH IN WILEY.

0423 PM     TSTM WND DMG     S JASPER                33.85N 87.27W
01/10/2008                   WALKER             AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON MULTIPLE ROADS WITHIN CITY
            LIMITS AND SOUTHWARD.

0548 PM     TSTM WND DMG     ALABASTER               33.23N 86.82W
01/10/2008                   SHELBY             AL   AMATEUR RADIO

            A TREE DOWN ON HWY 31 NEAR THE INSTRUCTIONAL SERVICE
            CENTER.

0548 PM     FLASH FLOOD      ALABASTER               33.23N 86.82W
01/10/2008                   SHELBY             AL   TRAINED SPOTTER

            FLOODING AT INTERSECTION OF HWY 17 AND COUNTY ROAD 44
            NEAR FOX VALLEY FARMS...AND ON HWY 31 AND INDUSTRIAL
            ROAD.

0600 PM     TSTM WND DMG     8 S CENTRE              34.04N 85.67W
01/10/2008                   CHEROKEE           AL   EMERGENCY MNGR

            TREE DOWN ON HWY 9 JUST SOUTH OF THE ELLISVILLE
            COMMUNITY.

0601 PM     TSTM WND DMG     3 S ALABASTER           33.18N 86.82W
01/10/2008                   SHELBY             AL   NWS EMPLOYEE

            TREES AND POWERLINES DOWN ON HWY 119 NEAR VETERANS PARK.

0605 PM     TSTM WND GST     BIRMINGHAM              33.53N 86.80W
01/10/2008  E50.00 MPH       JEFFERSON          AL   NWS EMPLOYEE

            IN THE HIGHLAND LAKES AREA.

0705 PM     TSTM WND DMG     MARGARET                33.69N 86.47W
01/10/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES REPORTED DOWN IN THE SOUTHERN PART OF THE
            COUNTY...ON LEVINE AND WOODLAND RIDGE ROADS IN
            MARGARET...CEDAR CREEK ROAD IN ARGO...COUNTY ROAD 33 IN
            ASHVILLE...AND GEORGIA ROAD IN STEELE.

&&

TG
Special weather statement, Jan 10, 9:17 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 PM CST THU JAN 10 2008

ALZ038-045>048-110400-
BULLOCK-CHAMBERS-LEE-MACON-RUSSELL-
917 PM CST THU JAN 10 2008

...SIGNIFICANT WEATHER ALERT FOR BULLOCK...CHAMBERS...LEE...MACON AND
RUSSELL COUNTIES UNTIL 1000 PM CST...

AT 912 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST POINT TO THREE
NOTCH...MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FRIDAY MORNING
FOR SOUTHEASTERN ALABAMA.

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 6:10 PM CSTTornado WarningBMXSt. Clair, Talladega5 min
Jan 10, 6:16 PM CSTTornado WarningBMXCalhoun, St. Clair, Shelby, Talladega22 min
Jan 10, 7:53 PM CSTSevere Thunderstorm WarningBMXLowndes, Montgomery37 min
Jan 10, 8:26 PM CSTSevere Thunderstorm WarningBMXBullock, Macon, Pike49 min
Jan 10, 10:11 PM CSTTornado WarningBMXBullock, Pike34 min
Jan 10, 10:34 PM CSTTornado WarningBMXBullock26 min
Jan 10, 10:58 PM CSTTornado WarningBMXBullock, Macon, Russell32 min
Jan 10, 11:46 PM CSTSevere Thunderstorm WarningBMXRussell29 min
Jan 11, 1:42 AM CSTTornado WarningBMXBarbour33 min
Jan 11, 2:12 AM CSTTornado WarningBMXBarbour22 min

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.